by Cancer_Dissolve on Wed Jul 18, 2012 01:18 AM
Anyone here know if I should include Decadron with my Alternative Treatments for brain tumor? I feel that my mother's inflammation is getting worse. But not sure if the use of Decadron is going to affect my current treament protocols. Anyone experienced in this?
by FINCHLEY on Wed Jul 18, 2012 09:30 PM
I was given decadron (8mg) 2 tablets after mychemo.arewe taliking the same drug? It played havoc with my stomach and gave me horrific pains. It was supposed to be an anti noseadrug.hopeyou are not reffering to the same drug.
by RitaMessina on Wed Jul 18, 2012 09:45 PM
by SharKe36804 on Thu Jul 19, 2012 12:46 AM
I began taking decadron (a corticosteriod) after having a break-through grand mal seizure caused by inflammation in response to the treatments (I completed the standard brain radiation/temodar protocol). My initial dose was 12 mg, but I was quickly weaned down to 8 mg. Unfortunately, decadron is both a blessing and a curse. It effectively reduces brain inflammation, but not without significant side effects. It lowers your immune system, depletes the calcium in your bones, hardens your arteries, ages your skin, and, if you are on it for a prolonged period of time, your adrenal glands will stop functioning. Unfortunately, this is what happened to me and weaning down to the lowest "needed" dose was a painful process. I switched from decadron to prednisone (1 mg of decadron = ~5 mg predisone) and now, after 3-1/2 years, I'm down to a 7 mg dose for "replacement therapy." If I don't take predisone, I will experience symptoms of adrenal insufficiency and I could go into andrenal shock, a potentially fatal condition.
by Cancer_Dissolve on Thu Jul 19, 2012 01:06 AM
How long were you on decadron for ? I don't plan to have my mom on it that long.. I just want to keep the swelling under control immediately and allow the alternative treatments to work its magic. Any suggestions on how long I should have her on it? At this point, the doctor pretty says she is terminal..
by SharKe36804 on Thu Jul 19, 2012 06:05 PM
To my best recollection, I was on decadron for over 2 years. They tried to wean me down after a few months of treatment, but I had two more grand mal seizures despite anti-seizure medications. Twice, MRI scans showed minor increases in the tumor size, but my neuro-oncologist attributed the change to tumor neucrosis. Apparently the treatment was causing the cells to die more quickly than my body could absorb them, which caused the inflammation. After 1-1/2 years, the tumor finally began to shrink.
That said, aggressive tumors also produce necrotic tissue so brain inflammation should not be misconstrued as a sign that a treatment is working. Only a doctor can make that determination based on MRI scans and changes in the patient's clinical condition.
I'm not a doctor so I can't advise you on what dose you should administer or how long, or even if corticosteroid therapy is an appropriate treatment. If your mother is experiencing tremors, the doctor may want to prescribe anti-seizure medications. I urge you to continue to consult with a doctor about any course of treatment you take.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
Did you or your loved one seek a second opinion before starting cancer treatment?
No, but we got a second opinion after we started treatment
We care about your feedback. Let us know how we can improve your CancerCompass experience.